Monday, June 07, 2010

The pill anyone?

I hate starting out a blog post via apology but sorry for continuing to be MIA. I've been in a weird funk lately... Not sure if it is from getting adjusted from the move, lack of structured training and training partners, or if it's simply exhaustion from being back in the real world working 8-5.

Regardless- I've been sort of anti-triathlon. I needed a solid month to clear my head and put the t-word on the back burner. Not waking up at 4:30 several times a week and not spending 90% of my weekend swimming, biking, and running has been kinda fun. But I think I'm ready to come back. Oh Mr. Ironman training here I come!

Anyway this is a random post but here goes~This week I wanted to get your thoughts on oral contraceptive use in the female endurance athlete population? ???Yes? No???

I started taking Yasmin again about a month ago. Not ready for the whole preggo thing anytime soon. And besides my wiener dog is way cooler lol..

This may be contributing to my bi-polar-apathetic-low-energy funk. I think I'm ready to get off of it already. I feel like a crazy person at times. Not sure how much longer I can tolerate the side effects. And I really don't want it to negatively affect my performance.

So I'm asking for advice! I would love to know if anyone has had success with a certain pill or if I'm better off saying screw it~

15 comments:

  1. Good to hear your back! Sorry, won't be productive at all in answering your question! Hope you get your funk back soon! Cheers!

    ReplyDelete
  2. ugh yeah pretty much the first year i started endurance events i became non tolerant of all bcp's. i got week long migraines and it doesn't matter what i'm on it happens. good times!

    ReplyDelete
  3. Shoot. I'm just about to start yasmin. I used to take it during college, but that was before I was actually "training" for triathlons. I'll let you know if I start to go crazy :)

    ReplyDelete
  4. No experience....lol

    Good luck!

    "XTB" Xavi.

    ReplyDelete
  5. I had used that for a bit...did not work well with me either. At the end of the month, I was hemorrhaging for over 14 days finally got off of that and it never happened again.

    ReplyDelete
  6. I never used Yasmin but perhaps it's just the specific type? I've had great success with Solia for years. Good luck!!

    ReplyDelete
  7. I think if you're experiencing crazy side effects, then you need to switch pills. I actually use Levora (generic for Levlen) and love it. It is a continuous cycle pill where you can take pills for 3 months, then have your cycle. Then after about a year, you can just take it continuously without having a cycle (if you want). I still plan a cycle about every 3-4 months b/c I just think it's better for my body, but that's just me. I don't really have any side effects, so you might want to look into it. Definitely talk to your Gyn about your concerns!

    ReplyDelete
  8. i don't have any suggestions or advice on what to use. sorry, but I definitely do think the combo of a BIG move, a new form of birth control that messes w/the hormones at some level will affect ya for sure! So be kind to yourself!!
    and it's NOOO problem that' you've taken time off the sport. ebbs and flows right?

    ReplyDelete
  9. OMG when we were in KS for the race we were talking about YAZ and one gal said she literally went CRAZY taking it. I have no experience with it but it sounds like it may not be right for you.
    there are so many more, try something else.
    And hey I know the feeling, life is hard working when you are just out of school and adding training is tough.
    Do what your heart tells you to do.

    ReplyDelete
  10. oh man, I feel ya on that one. I tried every kind of dose. they all made me crazy. I decided screw it. At least if I feel crazy now I know its my own self and not some synthetic hormones :) I never got far enough with them to see how they affect performance but we've stayed baby free "the other way" for almost 6 years now. sucks, but way better than the side effects of the pill. starting the 8-5 deal and the pill at the same time is a recipe for a major funk! we want you back heidi!!!

    ReplyDelete
  11. thanx ya'll for the advice! the crazy heidi is gone :)

    ReplyDelete